New Hampshire, 2004

Hail in New Hampshire, July 1, 2004

July 1, 2004 · NWS GYX · 1 event in 1 county or zone

A severe thunderstorm produced 3/4 inch hail in the town of Errol.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS GYX wrote it up.

A severe thunderstorm produced 3/4 inch hail in the town of Errol.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before the first event at Jul 1, 12:58 PM EST, 6 hours 32 minutes earlier.

Area forecast discussion, Jul 1, 12:58 PM EST, 6 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
158 PM EDT THU JUL 1 2004

.SHORT TERM...
TONIGHT AND FRIDAY...
CONVECTION DEVELOPING OVER UPSTATE NY WILL CONTINUE TO DEVELOP AND
MOVE E INTO NEW HAMPSHIRE AND MAINE LATE THIS AFTERNOON AND EVENING
ALL AHEAD OF AN APPROACHING FRONTAL SYSTEM. FORECAST WILL CONTINUE TO
REFLECT SCATTERED CONVECTION TONIGHT WITH MOST NUMEROUS ACTIVITY IN
THE MTNS.  STRONGEST ACTIVITY WILL BE IN THE EVENING.  FRONT VRY SLOW
TO MOVE E ON FRIDAY SO A CONTINUED THREAT OF SCATTERED SHOWERS WILL
PERSIST AT LEAST THROUGH THE FIRST HALF OF THE DAY BEFORE CLEARING
FINALLY TAKES HOLD LATE IN THE DAY FRIDAY FFROM WEST TO EAST. &&

.LONG TERM...
FRIDAY NIGHT AND BEYOND...
HIGH PRES IN QUEBEC WILL CREST OVER THE REGION ON SAT AND START
MOVING OUT TO SEAS ON SUN.  CLOUDS WILL INCREASE SUN AS THE LOW
IN THE GREAT LAKES HEADS FOR THE SAINT LAWRENCE ON MONDAY AND
DRAGS A COLD FRONT ACROSS THE REGION MON NIGHT.  LOOKS LIKE
SHOWERS WILL HOLD OFF UNTIL AFTER MIDNIGHT SUN NIGHT AND CONT INTO
MON. CLEARING MON NIGHT INTO TUE.  ANOTHER SYSTEM MOVES IN TO
BRING ANOTHER THREAT OF SHOWERS IN FOR WED.
&&

.MARINE...
SHORT TERM...TONIGHT AND FRIDAY...A FLOW OF SOUTH TO
SOUTHWEST WINDS WILL PREVAIL...POSSIBLY GUSTING TO AROUND 20 KT
EARLY TONIGHT WITH SEAS RUNNING 2-4 FEET. IN SOME OF THE
SCATTERED THUNDERSTORMS SOME BRIEF STRONG GUSTY WINDS ARE
POSSIBLE IN THE EVENING. CONDITIONS SHOULD STAY BELOW SMALL CRAFT
ADVISORY LEVELS THROUGH THE NEXT 24 HOURS AS WEAK PRESSURE GRADIENT
WINDS PERSIST.

LONG TERM...FRIDAY AND BEYOND...
LIGHT WINDS SHOULD KEEP CONDS BELOW SCA.
&&

.AVIATION...
VFR CONDS CONT THROUGH THE AFTERNOON ALTHO SCATTERED CLOUDS DVLPG
AROUND 4000 FEET.  CONVECTION DEVELOPING OVER UPSTATE NY WILL
CONTINUE TO DEVELOP AND MOVE E INTO NEW HAMPSHIRE AND MAINE LATE
THIS AFTERNOON AND EVENING.  TERMINALS REFELCT THIS TIMING OF
DVLPG SCATTERED THUNDERSTORMS.
&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
Hazardous weather outlook, Jul 1, 2:38 AM EST, 16 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
338 AM EDT THU JUL 1 2004

MEZ007>009-012>014-018>028-NHZ001>010-013-014-010938-
ANDROSCOGGIN ME-BELKNAP NH-CENTRAL SOMERSET ME-COASTAL CUMBERLAND ME-
COASTAL ROCKINGHAM NH-COASTAL WALDO ME-COASTAL YORK ME-
INTERIOR CUMBERLAND ME-INTERIOR ROCKINGHAM NH-INTERIOR WALDO ME-
INTERIOR YORK ME-KENNEBEC ME-KNOX ME-LINCOLN ME-MERRIMACK NH-
NORTHERN CARROLL NH-NORTHERN COOS NH-NORTHERN FRANKLIN ME-
NORTHERN GRAFTON NH-NORTHERN OXFORD ME-SAGADAHOC ME-
SOUTHERN CARROLL NH-SOUTHERN COOS NH-SOUTHERN FRANKLIN ME-
SOUTHERN GRAFTON NH-SOUTHERN OXFORD ME-SOUTHERN SOMERSET ME-
STRAFFORD NH-SULLIVAN NH-
338 AM EDT THU JUL 1 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND SOUTHERN MAINE
AND NORTHERN...CENTRAL AND SOUTHEAST NEW HAMPSHIRE.

.DAY ONE...TODAY

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP THIS
AFTERNOON AND TONIGHT AHEAD OF AN APPROACHING COLD FRONT. SOME OF THE
THUNDERSTORMS MAY PRODUCE GUSTY WINDS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATE TODAY AND EARLY TONIGHT.

The radar

The Portland,ME radar (KGYX), 121 km away, was scanning. The volume nearest the first event began at 00:28 UTC.

Open the radar archive at this moment

Event by event

1 hail. Local standard time, as filed.

Hail, Coos

When
July 1, 7:30 PM EST
Where
Coos County, Errol
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
44.783, -71.133

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in New Hampshire in 2004Every state in 2004This day in weather historyWarnings in New Hampshire, July 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 5417109.